MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/110/075
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex endotracheal tube did not inflate.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
Investigation completed on a smiths medical intubation|portex endotracheal tubes.Complaint of tube leaking was confirmed.Evaluation was done on p/n 100/110/075 l/n 3821748.Visual inspection revealed no abnormalities at the distance of 12 to 16.When functional testing was done by inflating balloon with syringe and submerging in water the leakage was coming out of a small tear in the cuff.Pictures were provided.Engineering process reviewed and manufacturing, which revealed device passed all testing prior to release of product as the manufacturing revealed 100% pass all forms of pre testing.The theory of leak is believed to occur after leaving manufacturing and occurred with undetected sharp edges prior to patient placement.
 
Event or Problem Description
Investigation completed and summarized in h 10.

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key10171482
Report Number3012307300-2020-06008
Device Sequence Number11298401
Product Code BTR
UDI-Device Identifier15019315050794
UDI-Public15019315050794
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K032112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/01/2024
Device Model Number100/110/075
Device Catalogue Number100/110/075
Device Lot Number3821748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1